MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CUSTOM ANGIOGRAPHY PACK; ANGIOGRAPHY/ANGIOPLASTY KIT

DEROYAL INDUSTRIES, INC. CUSTOM ANGIOGRAPHY PACK; ANGIOGRAPHY/ANGIOPLASTY KIT
Model Number 89-9920
Medical Device Problem Codes Material Deformation (2976); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (b)(4) was received for a custom angiography kit (part number 89-9920, lot 47018603) that contained a defective syringe.The syringe contained a burr that led to a hospital employee sustaining a minor injury.Representative samples of the syringe were returned to deroyal for evaluation.The actual defective sample was discarded by the end user.The representative samples did contain small burrs; however, the complaint investigator found these burrs were not sharp enough to break skin as reported in the initial complaint.The complaint investigator reviewed the work order for the reported lot for discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials for the finished kit was reviewed and raw material (b)(4) was identified as the defective syringe.This syringe is supplied to (b)(4) by (b)(4).A review of the 2016-2018 supplier corrective action requests (scar) and supplier notification letters showed similar complaints for this syringe.Therefore, a scar was issued to (b)(4).The representative samples of the defective syringe also were forwarded to the manufacturer for review.As of the date of this report, a response has not been received.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
An employee was injured from burrs on the plunger wings of a syringe.The burr ripped through two pairs of gloves and cut the skin.
 
Additional Manufacturer Narrative
Root cause: the syringe is supplied to deroyal by becton-dickinson.Therefore, a supplier corrective action request was issued.The vendor responded to the scar indicating the root cause was a poor gate freeze on the mold and/or the gate not shearing and pulling the gate stub out of the cold gate area on the mold.Corrective action: the supplier reported the probe seals in the mold were replaced and inspections at the molding process are performed every two hours.Investigation summary: an internal complaint: (b)(4) was received for a custom angiography kit (part number: 89-9920, lot: 47018603) that contained a defective syringe.The syringe contained a burr that led to a hospital employee sustaining a minor injury.Representative samples of the syringe were returned to deroyal for evaluation.The actual defective sample was discarded by the end user.The representative samples did contain small burrs; however, the complaint investigator found these burrs were not sharp enough to break skin as reported in the initial complaint.The complaint investigator reviewed the work order for the reported lot for discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials for the finished kit was reviewed and raw material 5-20057 was identified as the defective syringe.This syringe is supplied to deroyal by becton-dickinson.A review of the 2016-2018 supplier corrective action requests (scar) and supplier notification letters showed similar complaints for this syringe.Therefore, a scar was issued to becton-dickinson.The representative samples of the defective syringe also were forwarded to the manufacturer for review.A response from the supplier has been received.Deroyal will continue to monitor post market feedback and will recognize in the future if the issue reoccurs.Preventive action: a preventive action has not been taken.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description

Brand Name
CUSTOM ANGIOGRAPHY PACK
Common Device Name
ANGIOGRAPHY/ANGIOPLASTY KIT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key7707922
Report Number3005011024-2018-00003
Device Sequence Number19229567
Product Code OEQ
UDI-Device Identifier00749756949927
UDI-Public0749756949927
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
ENFORCEMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number89-9920
Device Lot Number47018603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1